MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP UNI INS SZ3 10MM LMRL; EARLY INTERVENTION : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA HP UNI INS SZ3 10MM LMRL; EARLY INTERVENTION : KNEE TIBIAL INSERT
Model Number 1024-53-310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent primary lm unicompartmental knee surgery on (b)(6) 2020 when a sigma partial knee was utilized (dr (b)(6), (b)(6) private).Patient presented with a painful knee and the tibial component was revised on (b)(6) 2021 (dr (b)(6), (b)(6) hospital) (see (b)(4)).Patient initially did well and presented again with a painful knee - this resulted on a poly exchange of the tibial component and a washout on (b)(6) 2021 (dr (b)(6), (b)(6) (see (b)(4)).Patient was then doing well until approximately 6 months ago when he started to experience a painful knee.A decision was made to revise the sigma partial to a total knee with a stem and sleeved tibia.On opening the knee ((b)(6) 2022, dr (b)(6), (b)(6) hospital) the tibial component was found to be loose - with the failure at the bone cement/ bone interface.All components were removed and stemmed and sleeved attune revision tibial component implanted along with a primary ps femoral component.Did the patient experience a post-op device malfunction? unknown, if yes, please describe.Loose tibial component - revision to total knee , did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? --> yes, did the patient require revision surgery or hardware removal? yes, facility name of original implant (b)(6), was device explanted? true, hardware/explant removal due to: pain and loosening, did patient require revision surgery? true, if yes, date of revision surgery.(b)(6) 2022, reason for revision surgery.Pain, patient status/ outcome / consequences, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? pain, infection, pain.
 
Event or Problem Description
Additional information received: a.Was surgery time extended? if yes, what was the duration of the delay? no delay was reported.B.Was the cement product manufactured by depuy? if yes, please provide the part and lot numbers and quantity of the cement.No, depuy cement was not utilized.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of device nonconformance was found.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : there was one nonconformance recorded on this batch that was related to process controls and did not impact the overall product.

Brand Name
SIGMA HP UNI INS SZ3 10MM LMRL
Common Device Name
EARLY INTERVENTION : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15484618
Report Number1818910-2022-18676
Device Sequence Number12122242
Product Code HRY
UDI-Device Identifier10603295002567
UDI-Public10603295002567
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K070267
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1024-53-310
Device Catalogue Number102453310
Device Lot NumberJ10T34
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/10/2022
11/30/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date10/21/2022
12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIGMA HP UNI FEMORAL SZ4 LM/RL; SIGMA HP UNI INS SZ3 10MM LMRL; UNKNOWN BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale